Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 293, NWS Goodland, KS

August 22, 2014Greeley County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Aug 22, 2014, 3:59 PM MDT for Greeley County, Kansas. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2014, 3:59 PM MDT (21:59 UTC)
Expired
Aug 22, 2014, 4:45 PM MDT
In force
46 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Greeley County, KS

The radar

The Goodland radar (KGLD), 96 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 22, 4:15 PM MDTHAIL 115 Wsw Tribune, KSMOSTLY DIME SIZE WITH A FEW QUARTER SIZE HAILSTONES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 22, 2:25 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1289 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

583 
WUUS53 KGLD 222159
SVRGLD
KSC071-222245-
/O.NEW.KGLD.SV.W.0293.140822T2159Z-140822T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
359 PM MDT FRI AUG 22 2014

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREELEY COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 445 PM MDT

* AT 358 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES NORTH OF
  COOLIDGE...MOVING NORTH AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  TRIBUNE AND HORACE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3870 10205 3870 10172 3826 10174 3826 10204
TIME...MOT...LOC 2158Z 180DEG 31KT 3825 10199 

HAIL...1.25IN
WIND...60MPH

$$

RHUSTED
2 follow-up statements
154 
WWUS53 KGLD 222213
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
413 PM MDT FRI AUG 22 2014

KSC071-222245-
/O.CON.KGLD.SV.W.0293.000000T0000Z-140822T2245Z/
GREELEY KS-
413 PM MDT FRI AUG 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR GREELEY COUNTY...

AT 413 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF TOWNER...OR 12 MILES SOUTHWEST OF HORACE...MOVING NORTH AT 35 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
TRIBUNE AND HORACE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3870 10205 3870 10172 3826 10174 3826 10204
TIME...MOT...LOC 2213Z 180DEG 31KT 3838 10199 

HAIL...1.50IN
WIND...70MPH

$$

RHUSTED
103 
WWUS53 KGLD 222229
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
429 PM MDT FRI AUG 22 2014

KSC071-222245-
/O.CON.KGLD.SV.W.0293.000000T0000Z-140822T2245Z/
GREELEY KS-
429 PM MDT FRI AUG 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR WESTERN GREELEY COUNTY...

AT 428 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TOWNER...OR 11
MILES WEST OF HORACE...MOVING NORTH AT 35 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. AT 415 PM MDT...QUARTER SIZE HAIL 
         WAS REPORTED 6 MILES SOUTH SOUTHEAST OF TOWNER COLORADO. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
TRIBUNE AND HORACE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3870 10205 3870 10172 3840 10173 3833 10204
TIME...MOT...LOC 2228Z 180DEG 31KT 3851 10199 

HAIL...1.50IN
WIND...70MPH

$$

RHUSTED

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:59 PM MDT, 1 hour earlier.

Area forecast discussion, Aug 22, 2:59 PM MDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
259 PM MDT FRI AUG 22 2014

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 1230 PM MDT FRI AUG 22 2014

SHORT TERM CONCERNS ARE COVERAGE AND SEVERITY THUNDERSTORMS. AS
STATED IN EARLIER AFD. STRONGER AND NEARLY STATIONARY SURFACE LOW
TO OUR SOUTHWEST ALONG WITH OUTFLOW FROM PERSISTENT THUNDERSTORMS
OVER NORTHEAST COLORADO HAS KEPT THE FRONT TO OUR SOUTH FROM
MOVING VERY FAR NORTH. I HAVE MADE ADJUSTMENTS BUT STILL MAY NOT
HAVE GOT FAR ENOUGH SOUTH. MESOSCALE GUIDANCE AND TO A LESSER
EXTENT THE ECMWF AND GFS SHOW THIS WITH A FRONTAL POSITION SOUTH
OF THE INTERSTATE.

ALSO OUTFLOW BOUNDARY FROM NORTHEAST COLORADO HAS SETTLED OVER THE
EASTERN PORTION OF THE AREA. MID AND UPPER LIFT HAS KEPT
THUNDERSTORMS GOING OVER NORTHEAST COLORADO. THIS LOW
LEVEL/MESOSCALE LIFT WILL BE ENHANCED BY INCOMING STRONG SHORTWAVE
TROUGH TO OUR SOUTH IN ADDITION THE RIGHT REAR QUADRANT OF THE JET
THAT AFFECTS THE AREA INTO THE NIGHT.

SO HAVE PULLED LIKELY AND HIGHER POPS FURTHER SOUTH TO REFLECT
EXPECTED FRONTAL POSITION. ANALYSIS SHOWS FAVORABLE/HELICITY
ESPECIALLY OVER NORTHERN AND WESTERN SECTIONS. DO EXPECT STORMS TO
CONTINUE TO INCREASE IN COVERAGE AND INTENSITY BEFORE ENDING
SHORTLY AFTER 06Z. THERE MAY BE SOME STRATUS FOG BUT IT LOOKS LIKE
WINDS WILL INCREASE ENOUGH FROM THE SOUTH.

FOR TOMORROW SLOWED UP THE ARRIVAL OF THUNDERSTORMS. LATEST
GUIDANCE SUPPORTS HAVING SLIGHT CHANCE ALONG THE FRINGES OF THE
AREA. SLIGHTLY REDUCED HIGH TEMPERATURES FOR TOMORROW.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 233 PM MDT FRI AUG 22 2014

THE NEXT SHORTWAVE TROUGH ROTATING AROUND THE MAIN UPPER LOW IN
THE NORTHERN ROCKIES WILL EJECT OUT OF COLORADO SATURDAY NIGHT.
SURFACE BOUNDARY IN NORTHEAST COLORADO WILL BE THE LIKELY AREA FOR
CONVECTIVE INITIATION...WITH STORM MOTIONS TAKING THEM ENE THROUGH
THE EVENING AND OVERNIGHT HOURS. INSTABILITY/DEEP LAYER SHEAR
SUGGESTS SEVERE STORMS WILL BE POSSIBLE MAINLY DURING THE EVENING
HOURS FROM YUMA COUNTY COLORADO EAST ALONG THE KANSAS AND NEBRASKA
BORDER AREA. ON SUNDAY...THE UPPER LOW WILL BE A LITTLE FURTHER
NORTH BUT ANOTHER SHORTWAVE TROUGH ROTATING THROUGH THE BASE
COMBINED WITH LOW LEVEL UPSLOPE SHOULD BE ENOUGH TO INITIATE
AFTERNOON STORMS IN EASTERN COLORADO WHICH WILL GRADUALLY MOVE
INTO AREAS NORTH OF INTERSTATE 70 SUNDAY NIGHT. SEVERE PARAMETERS
ARE NOT VERY IMPRESSIVE AND MAIN HAZARD WITH THIS ACTIVITY WILL BE
LOCALLY HEAVY RAINFALL. ON MONDAY...MEAN TROUGH POSITION IN THE
NORTHERN ROCKIES IS REINFORCED WITH ANOTHER ROUND OF STORMS LIKELY
MONDAY AFTERNOON AND NIGHT. SEVERE PARAMETERS ARE QUITE IMPRESSIVE
AT THIS POINT AND THERE WILL BE A SURFACE WARM FRONT TO PROVIDE
FOCUS FOR INITIATION...SO SEVERE STORMS WILL BE A POSSIBILITY. ON
TUESDAY...THE UPPER TROUGH AXIS WILL MIGRATE EASTWARD AND BE
LOCATED OVER THE HIGH PLAINS. MOISTURE AND INSTABILITY WILL BE
SUFFICIENT FOR ANOTHER GOOD CHANCE OF THUNDERSTORMS. THE UPPER
TROUGH WILL BE EAST OF THE AREA WEDNESDAY AS UPPER RIDGE BUILDS
OVER THE ROCKIES BEHIND IT. THIS WILL TRANSLATE TO MAINLY DRY AND
WARMER CONDITIONS...WITH POSSIBLY ISOLATED STORMS POPPING UP AS
CONVECTIVE TEMPERATURES ARE REACHED DURING PEAK HEATING.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1158 AM MDT FRI AUG 22 2014

THUNDERSTORMS ARE EXPECTED TO AFFECT BOTH TAF SITES WITH DEVELOPMENT
ALREADY UNDERWAY. STORMS SHOULD AFFECT KGLD FIRST. MVFR AND
POSSIBLY IFR CONDITIONS COULD DEVELOP AT BOTH SITES BEFORE
ACTIVITY ENDS AROUND 06Z. DID NOT INCLUDE ANY FOG OR STRATUS AFTER
THE STORMS AT THIS TIME SINCE WESTERLY WINDS TEND TO SCOUR THE
MOISTURE OUT.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...BULLER
LONG TERM...024
AVIATION...BULLER
Hazardous weather outlook, Aug 22, 11:02 AM MDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1102 AM MDT FRI AUG 22 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1102 AM MDT FRI AUG 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
NORTHEAST COLORADO AND SOUTHWEST NEBRASKA BY 3 PM MDT (4PM CDT).
THESE STORMS WILL THEN MOVE ACROSS A MAJORITY OF THE AREA THROUGH
THIS EVENING.

THE ENTIRE AREA WILL SEE A THREAT FOR SEVERE WEATHER WITH LARGE
HAIL...DAMAGING WINDS AND TORNADOES ALL BEING A THREAT. LOCALLY
HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH MANY STORMS. AT THIS TIME
THE GREATEST THREAT WILL BE ROUGHLY ALONG AND NORTH OF A LINE FROM
WILD HORSE TO SHARON SPRINGS TO GOVE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON
AND EVENING THROUGH THE REMAINDER OF THE FORECAST PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED. ANY SEVERE WEATHER REPORTS THROUGH
SOCIAL MEDIA OR OVER THE PHONE ARE GREATLY APPRECIATED.

In the hours before

Special weather statement, Aug 22, 2:19 PM MDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
219 PM MDT FRI AUG 22 2014

COZ091-222045-
KIT CARSON COUNTY CO-
219 PM MDT FRI AUG 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIT CARSON COUNTY
UNTIL 245 PM MDT...

AT 219 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF BETHUNE...MOVING NORTH AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BURLINGTON AND BETHUNE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 424 AND 444.
 HIGHWAY 385 BETWEEN MILE MARKERS 174 AND 192.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3910 10228 3909 10259 3935 10251 3937 10211
TIME...MOT...LOC 2019Z 196DEG 24KT 3920 10237

RHUSTED
Local storm report, Aug 22, 3:22 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
322 PM MDT FRI AUG 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     HAIL             2 WSW BURLINGTON        39.29N 102.31W
08/22/2014  M1.00 INCH       KIT CARSON         CO   PUBLIC

            RECEIVED VIA MPING.

&&

BRB
Special weather statement, Aug 22, 3:35 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
435 PM CDT FRI AUG 22 2014

KSZ003-004-015-222215-
DECATUR KS-NORTON KS-SHERIDAN KS-
435 PM CDT FRI AUG 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SHERIDAN...EASTERN
DECATUR AND WEST CENTRAL NORTON COUNTIES UNTIL 515 PM CDT...

AT 435 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DRESDEN...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HOXIE...SELDEN...NORCATUR...JENNINGS...CLAYTON...DRESDEN...KANONA...
REAGER AND LEOVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3933 10045 3955 10063 4000 10033 3983 9992
TIME...MOT...LOC 2135Z 210DEG 24KT 3961 10041

MBULLER
Local storm report, Aug 22, 3:38 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
338 PM MDT FRI AUG 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     HAIL             BURLINGTON              39.31N 102.27W
08/22/2014  E0.88 INCH       KIT CARSON         CO   PUBLIC

&&

BRB
Special weather statement, Aug 22, 3:45 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
345 PM MDT FRI AUG 22 2014

KSZ041-042-222200-
GREELEY KS-WICHITA KS-
345 PM MDT FRI AUG 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GREELEY AND SOUTHWESTERN
WICHITA COUNTIES UNTIL 400 PM MDT/500 PM CDT/...

AT 345 PM MDT /445 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 17 MILES SOUTH OF SELKIRK...MOVING NORTH AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHERN GREELEY
AND SOUTHWESTERN WICHITA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3843 10202 3842 10131 3826 10140 3826 10205
TIME...MOT...LOC 2145Z 191DEG 23KT 3823 10163

RHUSTED
Local storm report, Aug 22, 3:58 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
358 PM MDT FRI AUG 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HAIL             12 N CHEYENNE WELLS     38.99N 102.35W
08/22/2014  M1.00 INCH       CHEYENNE           CO   TRAINED SPOTTER

            QUARTER SIZE HAIL COVERING THE GROUND.

&&

BRB

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 3:35 PM MDTSpecial Weather StatementGLDDecatur, Sheridan40 min
Aug 22, 3:42 PM MDTSevere Thunderstorm WarningGLDSherman63 min
Aug 22, 3:45 PM MDTSpecial Weather StatementGLDGreeley15 min
Aug 22, 3:51 PM MDTSevere Thunderstorm WarningGLDGreeley, Wichita54 min
Aug 22, 4:04 PM MDTSpecial Weather StatementGLDCheyenne26 min
Aug 22, 4:33 PM MDTSevere Thunderstorm WarningGLDCheyenne, Sherman57 min
Aug 22, 4:36 PM MDTFlash Flood WarningGLDCheyenne6 hr
Aug 22, 4:36 PM MDTSevere Thunderstorm WarningGLDGreeley, Logan, Wallace, Wichita54 min
Aug 22, 4:40 PM MDTSevere Thunderstorm WarningGLDGove, Logan, Wichita65 min
Aug 22, 4:42 PM MDTSpecial Weather StatementGLDCheyenne33 min
Aug 22, 5:03 PM MDTSevere Thunderstorm WarningGLDCheyenne, Rawlins57 min
Aug 22, 5:05 PM MDTSpecial Weather StatementGLDNorton40 min
Aug 22, 5:08 PM MDTSevere Thunderstorm WarningGLDCheyenne, Rawlins, Sherman, Thomas51 min
Aug 22, 5:18 PM MDTSevere Thunderstorm WarningGLDGove, Logan, Sheridan, Thomas57 min
Aug 22, 5:22 PM MDTSevere Thunderstorm WarningGLDSherman53 min
Aug 22, 5:43 PM MDTSevere Thunderstorm WarningGLDLogan, Sherman, Thomas62 min
Aug 22, 5:56 PM MDTSevere Thunderstorm WarningGLDCheyenne, Rawlins64 min
Aug 22, 5:59 PM MDTSevere Thunderstorm WarningGLDGove, Graham, Sheridan61 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.